MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR 8X28MM IMPL STEM W/SCR; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. EXPLOR 8X28MM IMPL STEM W/SCR; PROSTHESIS, EXTREMITIES
Catalog Number 11-210063
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: name: explor 18x24 mm implant head, part#: 11-210045, lot#: 294610.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported by patients¿ legal counsel that the patient underwent an initial left elbow procedure.Subsequently under a revision due to pain, weakness, loss of range of motion and loosening approximately four (4) years five(5) months post primary implantation.It was noted that x-rays showed failure of the radial head from the stem with a small fixation screw loose and not attached.No additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: radial head removed easily from stem, stem removed with a little more difficulty from the canal.While debriding the radial canal, in the process there was a 4x5mm proximal edge chip off the proximal most radius but there remained a residual three fourths circumference intact sufficient to give good stability.It appears that the screw was left intact to avoid further damage, but unable to determine from dictation.Prosthesis replaced without complication with unknown product.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends. .

Brand Name
EXPLOR 8X28MM IMPL STEM W/SCR
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9810964
Report Number0001825034-2020-01063
Device Sequence Number653974
Product Code KWI
UDI-Device Identifier00880304210462
UDI-Public(01)00880304210462
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K040611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Catalogue Number11-210063
Device Lot Number393080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight133